Alert archive / Montana / Flood Watches in 2008

Flood Watch 2, NWS Missoula, MT

May 21, 2008Flathead County, Powell County, Montana

NWS Missoula, MT issued this flood watch at May 21, 2008, 3:07 AM MDT for Flathead County, Powell County, Montana. It took effect at May 23, 2008, 12:00 AM MDT. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
May 21, 2008, 3:07 AM MDT (09:07 UTC)
In effect from
May 23, 2008, 12:00 AM MDT
Expired
May 25, 2008, 3:54 AM MDT
In force
52 hr
Issued by
NWS Missoula, MT
Flood severity
None

Counties Flathead County, MT, Powell County, MT

The radar

The Missoula radar (KMSX), 70 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2008-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2008-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3180 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KMSO 210907
FFAMSO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
307 AM MDT WED MAY 21 2008

MTC029-077-212200-
/O.NEW.KMSO.FA.A.0002.080522T1200Z-080524T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLATHEAD-POWELL-
307 AM MDT WED MAY 21 2008

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL 
  MONTANA...INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST 
  MONTANA...FLATHEAD. IN WEST CENTRAL MONTANA...POWELL.

* FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT

* HEAVY RAINFALL AMOUNTS COUPLED WITH ONGOING SNOW MELT IN THE
  MIDDLE ELEVATIONS WILL CREATE SIGNIFICANT RUNOFF TONIGHT THROUGH
  FRIDAY NIGHT. THE RUNOFF HAS THE POTENTIAL TO CREATE SMALL
  STREAM FLOODING AND DEBRIS FLOWS IN THE LOWER AND MIDDLE
  ELEVATIONS. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR
  AVALANCHES WILL INCREASE AS HEAVY...WET SNOWFALL FURTHER
  DESTABILIZES THE SNOW PACK. GLACIER NATIONAL PARK WILL BE
  IMPACTED MOST BY THIS EVENT.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

IDC035-049-MTC053-212100-
/O.CON.KMSO.FA.A.0001.000000T0000Z-080521T2100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARWATER-IDAHO-LINCOLN-
307 AM MDT WED MAY 21 2008 /207 AM PDT WED MAY 21 2008/

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL IDAHO AND NORTHWEST MONTANA...
  INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL IDAHO...
  CLEARWATER AND IDAHO. IN NORTHWEST MONTANA...LINCOLN.

* THROUGH THIS AFTERNOON

* MODERATE TO HEAVY PRECIPITATION AMOUNTS FROM TUESDAYS RAINFALL
  COUPLED WITH ONGOING SNOW MELT WILL CONTINUE TO CREATE
  SIGNIFICANT RUN OFF IN TO SMALLER STREAMS AND TRIBUTARIES THROUGH
  THIS AFTERNOON. THERE IS A POTENTIAL FOR SMALL STREAMS AND
  TRIBUTARIES TO EXCEED THEIR BANKS RESULTING IN MINOR FLOODING.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
9 follow-up statements
000 
WGUS65 KMSO 210918
FFAMSO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
318 AM MDT WED MAY 21 2008

IDC035-049-MTC053-220000-
/O.EXT.KMSO.FA.A.0001.000000T0000Z-080522T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARWATER-IDAHO-LINCOLN-
318 AM MDT WED MAY 21 2008 /218 AM PDT WED MAY 21 2008/

...FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTH CENTRAL IDAHO AND NORTHWEST MONTANA...
  INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL IDAHO...
  CLEARWATER AND IDAHO. IN NORTHWEST MONTANA...LINCOLN.

* THROUGH THIS AFTERNOON

* MODERATE TO HEAVY PRECIPITATION AMOUNTS FROM TUESDAYS RAINFALL 
  COUPLED WITH ONGOING SNOW MELT WILL CONTINUE TO CREATE 
  SIGNIFICANT RUN OFF IN TO SMALLER STREAMS AND TRIBUTARIES 
  THROUGH THIS AFTERNOON. THERE IS A POTENTIAL FOR SMALL STREAMS 
  AND TRIBUTARIES TO EXCEED THEIR BANKS RESULTING IN MINOR 
  FLOODING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

MTC029-077-220000-
/O.CON.KMSO.FA.A.0002.080522T1200Z-080524T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLATHEAD-POWELL-
318 AM MDT WED MAY 21 2008

...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA...
  INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...
  FLATHEAD. IN WEST CENTRAL MONTANA...POWELL.

* FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT

* HEAVY RAINFALL AMOUNTS COUPLED WITH ONGOING SNOW MELT IN THE
  MIDDLE ELEVATIONS WILL CREATE SIGNIFICANT RUNOFF TONIGHT THROUGH
  FRIDAY NIGHT. THE RUNOFF HAS THE POTENTIAL TO CREATE SMALL
  STREAM FLOODING AND DEBRIS FLOWS IN THE LOWER AND MIDDLE
  ELEVATIONS. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR
  AVALANCHES WILL INCREASE AS HEAVY...WET SNOWFALL FURTHER
  DESTABILIZES THE SNOW PACK. GLACIER NATIONAL PARK WILL BE
  IMPACTED MOST BY THIS EVENT.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS65 KMSO 211827
FFAMSO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
1227 PM MDT WED MAY 21 2008

IDC035-049-MTC053-211930-
/O.CAN.KMSO.FA.A.0001.000000T0000Z-080522T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARWATER-IDAHO-LINCOLN-
1227 PM MDT WED MAY 21 2008 /1127 AM PDT WED MAY 21 2008/

...FLOOD WATCH IS CANCELLED FOR SMALL STREAMS AND CREEKS...

THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IDAHO AND NORTHWEST
MONTANA HAS BEEN CANCELED. 

THE FLOOD WATCH FOR SMALL STREAMS AND CREEKS IN LINCOLN COUNTY MONTANA
AND CLEARWATER AND IDAHO COUNTIES IN IDAHO HAS BEEN CANCELED. 


$$

MTC029-077-221830-
/O.EXT.KMSO.FA.A.0002.080523T0600Z-080524T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLATHEAD-POWELL-
1227 PM MDT WED MAY 21 2008

...FLOOD WATCH NOW IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE FRIDAY NIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA...
  INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...
  FLATHEAD. IN WEST CENTRAL MONTANA...POWELL.

* FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT

* POTENTIAL HEAVY RAINFALL AMOUNTS COUPLED WITH ONGOING SNOW MELT
  IN THE MIDDLE ELEVATIONS MAY CREATE SIGNIFICANT RUNOFF IN SMALL
  STREAMS AND CREEKS THURSDAY EVENING THROUGH FRIDAY NIGHT. THE
  RUNOFF HAS THE POTENTIAL TO CREATE SMALL STREAM FLOODING AND
  DEBRIS FLOWS IN THE LOWER AND MIDDLE ELEVATIONS. IN THE HIGHER
  ELEVATIONS...THE POTENTIAL FOR AVALANCHES WILL INCREASE AS
  HEAVY...WET SNOWFALL FURTHER DESTABILIZES THE SNOW PACK. GLACIER
  NATIONAL PARK WILL BE IMPACTED MOST BY THIS EVENT.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS65 KMSO 221807
FFAMSO

FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
1207 PM MDT THU MAY 22 2008

MTC029-077-231800-
/O.CON.KMSO.FA.A.0002.080523T0600Z-080524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLATHEAD-POWELL-
1207 PM MDT THU MAY 22 2008

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT MDT TONIGHT
THROUGH LATE FRIDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA...
  INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...
  FLATHEAD. IN WEST CENTRAL MONTANA...POWELL.

* FROM MIDNIGHT MDT TONIGHT THROUGH LATE FRIDAY NIGHT

* HEAVY RAINFALL AMOUNTS IN THE LOW TO MIDDLE ELEVATIONS MAY
  CREATE LOCAL PONDING OF WATER IN LOW LYING AREAS TONIGHT THROUGH
  FRIDAY NIGHT. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR
  AVALANCHES WILL INCREASE AS HEAVY...WET SNOWFALL FURTHER
  DESTABILIZES THE SNOW PACK. GLACIER NATIONAL PARK WILL BE
  IMPACTED MOST BY THIS EVENT.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS65 KMSO 231008
FFAMSO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
408 AM MDT FRI MAY 23 2008

MTC029-077-232300-
/O.EXT.KMSO.FA.A.0002.000000T0000Z-080525T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLATHEAD-POWELL-
408 AM MDT FRI MAY 23 2008

...FLOOD WATCH NOW IN EFFECT THROUGH LATE SATURDAY NIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA...
  INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...
  FLATHEAD. IN WEST CENTRAL MONTANA...POWELL.

* THROUGH LATE SATURDAY NIGHT

* HEAVY RAINFALL AMOUNTS IN THE LOW TO MIDDLE ELEVATIONS MAY
  CREATE LOCAL PONDING OF WATER IN LOW LYING AREAS THROUGH
  TONIGHT. AS THE SNOW LEVEL RISES ABOVE 7000 FEET THIS WEEKEND...
  SNOW MELT RUNOFF MAY CAUSE RISES IN SMALL STREAMS AND CREEKS
  ABOVE BANK LEVELS. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR
  AVALANCHES AND DEBRIS FLOWS WILL INCREASE AS HEAVY...WET
  SNOWFALL FURTHER DESTABILIZES THE SNOW PACK. GLACIER NATIONAL
  PARK WILL BE IMPACTED MOST BY THIS EVENT.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS65 KMSO 232051
FFAMSO

FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
251 PM MDT FRI MAY 23 2008

MTC029-077-241100-
/O.CON.KMSO.FA.A.0002.000000T0000Z-080525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLATHEAD-POWELL-
251 PM MDT FRI MAY 23 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SATURDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA...
  INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...
  FLATHEAD. IN WEST CENTRAL MONTANA...POWELL.

* THROUGH LATE SATURDAY NIGHT

* HEAVY RAINFALL WILL TAPER OFF SOME LATE THIS EVENING...BUT
  ANOTHER SURGE OF MOISTURE WILL ENTER THE AREA FROM THE EAST
  SATURDAY AFTERNOON AND EVENING. WITH SNOW LEVELS RISING TO NEAR
  7000 FEET SNOW MELT AND EXCESSIVE RAIN MAY CAUSE RISES IN SMALL
  STREAMS AND CREEKS ABOVE BANK LEVELS. IN THE HIGHER
  ELEVATIONS...THE POTENTIAL FOR AVALANCHES AND DEBRIS FLOWS WILL
  INCREASE AS HEAVY WET SNOWFALL ADDS SIGNIFICANT WEIGHT TO THE SNOW
  PACK. GLACIER NATIONAL PARK WILL BE IMPACTED MOST BY THIS EVENT.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS65 KMSO 240950
FFAMSO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
350 AM MDT SAT MAY 24 2008

MTC029-077-242300-
/O.EXT.KMSO.FA.A.0002.000000T0000Z-080526T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLATHEAD-POWELL-
350 AM MDT SAT MAY 24 2008

...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA...
  INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...
  FLATHEAD. IN WEST CENTRAL MONTANA...POWELL.

* THROUGH SUNDAY AFTERNOON

* RAINFALL WILL INCREASE LATER THIS AFTERNOON BECOMING MODERATE TO
  LOCALLY HEAVY OVER HIGHER TERRAIN THIS EVENING THROUGH SUNDAY
  MORNING. SNOW LEVELS WILL RISE ABOVE 7000 FEET THIS AFTERNOON
  WITH SNOW MELT AND EXCESSIVE RAINFALL CAUSING FURTHER RISES IN
  SMALL STREAMS AND CREEKS ABOVE BANKFULL LEVELS. GLACIER NATIONAL
  PARK HEADQUARTERS HAS REPORTED DRY CREEK JUST EAST OF MCDONALD
  LAKE AND BELLY RIVER OUT OF THEIR BANKS AND FLOODING. IN THE
  HIGHER ELEVATIONS...THE POTENTIAL FOR LANDSLIDES AND DEBRIS
  FLOWS WILL INCREASE LATER TONIGHT INTO SUNDAY. GLACIER NATIONAL PARK
  WILL BE IMPACTED MOST BY THIS EVENT.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS65 KMSO 241017
FFAMSO

FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
417 AM MDT SAT MAY 24 2008

MTC029-077-242300-
/O.CON.KMSO.FA.A.0002.000000T0000Z-080526T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLATHEAD-POWELL-
417 AM MDT SAT MAY 24 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA...
  INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...
  FLATHEAD. IN WEST CENTRAL MONTANA...POWELL.

* THROUGH SUNDAY AFTERNOON

* RAINFALL WILL INCREASE LATER THIS AFTERNOON BECOMING MODERATE TO
  LOCALLY HEAVY OVER HIGHER TERRAIN THIS EVENING THROUGH SUNDAY
  MORNING. SNOW LEVELS WILL RISE ABOVE 7000 FEET THIS AFTERNOON
  WITH SNOW MELT AND EXCESSIVE RAINFALL CAUSING FURTHER RISES IN
  SMALL STREAMS AND CREEKS ABOVE BANKFULL LEVELS. GLACIER NATIONAL
  PARK HEADQUARTERS HAS REPORTED SMALL STREAMS ARE RUNNING HIGH
  AND NEAR BANKFULL LEVELS. IN THE HIGHER ELEVATIONS...THE
  POTENTIAL FOR LANDSLIDES AND DEBRIS FLOWS WILL INCREASE LATER
  TONIGHT INTO SUNDAY. GLACIER NATIONAL PARK WILL BE IMPACTED MOST
  BY THIS EVENT.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS65 KMSO 242038
FFAMSO

FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
238 PM MDT SAT MAY 24 2008

MTC029-077-252100-
/O.CON.KMSO.FA.A.0002.000000T0000Z-080526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLATHEAD-POWELL-
238 PM MDT SAT MAY 24 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA...
  INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...
  FLATHEAD. IN WEST CENTRAL MONTANA...POWELL.

* THROUGH SUNDAY AFTERNOON

* RAINFALL WILL BECOME MODERATE TO LOCALLY HEAVY OVER HIGHER
  TERRAIN TONIGHT THROUGH SUNDAY MORNING. SNOW LEVELS WILL REMAIN
  ABOVE 7000 FEET TONIGHT WITH SNOW MELT AND EXCESSIVE RAINFALL
  CAUSING FURTHER RISES IN SMALL STREAMS AND CREEKS ABOVE BANKFULL
  LEVELS. GLACIER NATIONAL PARK HEADQUARTERS HAS REPORTED SMALL
  STREAMS ARE RUNNING HIGH AND NEAR BANKFULL LEVELS. IN THE HIGHER
  ELEVATIONS...THE POTENTIAL FOR LANDSLIDES AND DEBRIS FLOWS WILL
  INCREASE LATER TONIGHT INTO SUNDAY. GLACIER NATIONAL PARK WILL
  BE IMPACTED MOST BY THIS EVENT


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS65 KMSO 250954
FFAMSO

FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
354 AM MDT SUN MAY 25 2008

MTC029-077-251100-
/O.CAN.KMSO.FA.A.0002.000000T0000Z-080526T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLATHEAD-POWELL-
354 AM MDT SUN MAY 25 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHWEST MONTANA AND WEST
CENTRAL MONTANA HAS BEEN CANCELED. 

RECENT RAINFALL HAS INCREASED STREAM FLOWS IN FLATHEAD AND POWELL
COUNTIES...BUT SMALL STREAMS AND CREEKS HAVE REMAINED WITHIN THEIR
BANKS. SCATTERED SHOWERS ARE EXPECTED TODAY...WITH MAINLY LIGHT
RAINFALL ACCUMULATIONS EXPECTED. THEREFORE THE FLOOD WATCH FOR SMALL
STREAMS AND CREEKS IN FLATHEAD AND POWELL COUNTIES HAS BEEN
CANCELED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at May 20, 8:01 PM MDT, 7 hours 6 minutes earlier.

Area forecast discussion, May 20, 8:01 PM MDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
801 PM MDT TUE MAY 20 2008

.UPDATE...INCREASED THE CHANCE FOR PRECIPITATION FOR TONIGHT

&&

.DISCUSSION...THE COLD FRONT IS STILL MAKING ITS WAY ACROSS THE
NORTHERN ROCKIES THIS EVENING. THIS FRONT IS BRINGING WIDESPREAD
PRECIPITATION TO THE REGION SO HAVE INCREASED THE CHANCE FOR
PRECIPITATION. THE FORECAST WILL HAVE TO BE MONITORED FOR FURTHER
UPDATES.

&&

.AVIATION...A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY. STRONG
WEST WINDS WITH GUSTS TO 40 MPH ARE POSSIBLE ALONG FRONTAL
PASSAGE. RAIN...HEAVY AT TIMES...WILL BRIEFLY LOWER CEILINGS AND
REDUCE VISIBILITIES. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS
EVENING...ESPECIALLY IN LEMHI COUNTY AND SOUTHWEST MONTANA.

&&

.PREV DISCUSSION... /ISSUED 203 PM MDT TUE MAY 20 2008/

..SIGNIFICANT PRECIPITATION EVENT EXPECTED WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT ALONG THE CONTINENTAL DIVIDE...

DISCUSSION...STRONG COLD FRONT MOVING THROUGH WESTERN MONTANA AT
THE MOMENT WILL PUSH EAST OF THE CONTINENTAL DIVIDE BY MID
EVENING. EXPECT STRONG GUSTY WEST WINDS AND BRIEF HEAVY RAIN WITH
THIS FRONT. A FEW THUNDERSTORMS COULD BE EMBEDDED WITH THIS
FRONTAL PASSAGE. MUCH COOLER AIR WILL SETTLE IN BEHIND THE FRONT
OVERNIGHT.

WEDNESDAY...LONGWAVE TROF OVER THE WESTERN U.S. WILL CONTINUE WEDNESDAY
TO PRODUCE AN UNSTABLE ATMOSPHERE WHICH WILL RESULT IN SHOWERY
CONDITIONS THROUGHOUT THE DAY. EXPECT SOME MOUNTAIN SNOW SHOWERS
AS SNOW LEVELS LOWER TO NEAR 6000 FEET.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...SIGNIFICANT PATTERN CHANGE STARTS
WEDNESDAY NIGHT AS A CLOSED UPPER LEVEL LOW DEVELOPS OVER THE
GREAT BASIN. A SOUTHEAST FLOW AROUND THIS FLOW WILL DEVELOP AND
PUSH THROUGH MONTANA. THIS SOUTHEAST FLOW WILL TAP INTO ABUNDANT
MOISTURE AND ENTRAIN IT INTO PARTS OF WESTERN MONTANA. AREAS ALONG
THE CONTINENTAL DIVIDE WILL RECEIVE THE BRUNT OF THIS MOISTURE. 24
HOUR PRECIPITATION AMOUNTS COULD BE AS MUCH AS .50-1.00 INCHES.
THIS COULD TRANSLATE INTO SIGNIFICANT SNOWFALL IN THE MOUNTAINS
AND THROUGH THE PASSES. STAY TUNED FOR FURTHER UPDATES ON THIS
STORM.

FRIDAY THROUGH TUESDAY...THE EXTENDED FORECAST CAN BE SUMMED UP
IN TWO WORDS...COOL AND WET. MODELS ARE STILL INDICATING A MID-
LEVEL CLOSED LOW RETROGRADING OVER THE NORTHERN ROCKIES THROUGH
THE WEEKEND. MODELS ARE SHOWING SIGNIFICANT QPF ACROSS GLACIER
NATIONAL PARK AND SOUTH ALONG THE DIVIDE. THE LOW REMAINS OVER THE
REGION INTO THE EARLY PART OF NEXT WEEK AND WILL KEEP A MENTION OF
PRECIPITATION ALONG WITH COOL TEMPERATURES.

AVIATION...A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY. STRONG
WEST WINDS WITH GUSTS TO 40 MPH ARE POSSIBLE ALONG FRONTAL
PASSAGE. EXPECT FRONTAL PASSAGE BETWEEN 4 PM AND 6 PM TODAY.
RAIN...HEAVY AT TIMES...WILL BRIEFLY LOWER CEILINGS AND REDUCE
VISIBILITIES. ISOLATED THUNDERSTORMS ARE POSSIBLE
THIS EVENING...ESPECIALLY IN SOUTHWEST MONTANA.

&&

HYDROLOGY...BOTH MAIN STEM RIVERS AND SMALLER STREAMS ACROSS
WESTERN MONTANA AND NORTH CENTRAL IDAHO WILL CONTINUE TO
EXPERIENCE HIGH WATER CONDITIONS. SOME RIVERS AND STREAMS HAVE
ALREADY ECLIPSED FLOOD STAGE. OTHERS HAVE APPROACHED BANKFULL.
PLEASE MONITOR GTFFLSMSO AND GTFFFAMSO FOR CURRENT INFORMATION AND
FORECASTS REGARDING THE ONGOING SITUATION.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...SMITH
PREV DISCUSSION....RPN/KOLATA
AVIATION...KOLATA/SMITH
Hazardous weather outlook, May 20, 12:59 PM MDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
1259 PM MDT TUE MAY 20 2008

MTZ002-043-211130-
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
1259 PM MDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PACIFIC COLD FRONT WILL SWEEP ACROSS THE REGION LATE THIS AFTERNOON
AND TONIGHT PRODUCING STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VERY MOIST SOUTHEASTERLY FLOW IS EXPECTED TO DEVELOP WEDNESDAY
NIGHT AND CONTINUE INTO FRIDAY. THIS FLOW MAY PRODUCE MODERATE TO
HEAVY AMOUNTS OF PRECIPITATION...ESPECIALLY ALONG THE CONTINENTAL
DIVIDE AND THE HIGHER TERRAIN FROM GLACIER PARK SOUTHWARD TO THE
SEELEY REGION. SNOW LEVELS WILL BE NEAR 6000 FEET THURSDAY AND
THURSDAY NIGHT WITH SIGNIFICANT SNOW ACCUMULATION POSSIBLE AT THE
HIGHER ELEVATIONS. HOWEVER...IN THE LOWER ELEVATIONS...THE
MODERATE TO HEAVY RAIN MAY AGAIN PRODUCE A SIGNIFICANT INCREASE TO
STREAM AND RIVER FLOWS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 20, 11:05 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
1105 PM MDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND GST     AVON                    46.60N 112.60W
05/20/2008  M63.00 MPH       POWELL             MT   MESONET

0605 PM     TSTM WND DMG     21 S ANACONDA           45.82N 112.94W
05/20/2008                   SILVER BOW         MT   TRAINED SPOTTER

            A SPOTTER 2 MILES NORTH OF WISE RIVER REPORTED SEVERAL
            8-10 INCH TREES BLOWN DOWN BY THUNDERSTORM WINDS.

&&

HENRY
Local storm report, May 20, 11:15 PM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
1115 PM MDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND GST     AVON                    46.60N 112.60W
05/20/2008  M63.00 MPH       POWELL             MT   MESONET

0605 PM     TSTM WND DMG     21 S ANACONDA           45.82N 112.94W
05/20/2008                   SILVER BOW         MT   TRAINED SPOTTER

            A SPOTTER 2 MILES NORTH OF WISE RIVER REPORTED SEVERAL
            8-10 INCH TREES BLOWN DOWN BY THUNDERSTORM WINDS.

1036 PM     TSTM WND GST     1 W SALMON              45.18N 113.92W
05/20/2008  M67.00 MPH       LEMHI              ID   MESONET

            WIND GUST TO 67 MPH RECORDED AT THE SALMON RAWS.

&&

HENRY

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 6:15 PM MDTSevere Thunderstorm WarningMSOSilver Bow30 min
May 20, 11:21 PM MDTSevere Thunderstorm WarningMSODeer Lodge, Granite, Powell, Silver Bow39 min
May 21, 5:18 AM MDTRiver Flood WarningMSOMissoula4 hr
May 21, 12:14 PM MDTRiver Flood WarningMSORavalli2 hr
May 21, 12:14 PM MDTRiver Flood WarningMSOFlathead5 hr
May 21, 12:14 PM MDTRiver Flood WarningMSOFlathead5 hr
May 21, 12:14 PM MDTRiver Flood WarningMSOFlathead5 hr

Nearby

Flood Watches in Montana, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.